HCV Treatments

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jun 2010
Total Posts : 5
   Posted 6/1/2010 10:11 PM (GMT -6)   
Hi, I am new to this forum and I have a question about Hep C treatments. I was diagnosed with Hep C this past January. I am Genotype 2 and need to be on Peg-interferon injections and Ribavirin for 24 weeks. I am now in my 17th week of treatment. The Fatique is bad and the flu-like symptoms are almost unbearable, but, there is a light at the end of this tunnel and I will persevere!  These medications are very toxic and can destroy other organs in your body. My platelet count is very low now, so is my Hgb and Hct (blood count). I am seeing black wooly fuzzy floaters and I know this medication can cause problems with the retina. I am extrememly tired, and my stomach is always upset.  My question is this...after my last blood draw the results showed my thyroid was permanently damaged. The hepatologist wants me to see an endocrinologist. I now have hyperthyroidism.  My thyroid has always been perfect and never given me any problems. The Hepatologist said this was common with the peginterferon. Has anyone else who is taking these medications have been diagnosed with hyperthyroidism? Did being on this treatment cause you to have thyroid problems?  I am so worried that before treatment is over..many other organs will be affected. Is this common for people on Hep C treatments?

Elite Member

Date Joined Jul 2005
Total Posts : 12014
   Posted 6/1/2010 10:16 PM (GMT -6)   

Jewelz, while extreme fatigue, nausea, and loss of appetite are common, I have not heard of thyroid problems as a side effect.  Perhaps there are others here who have had them and will speak up.



Forum moderator - Hepatitis
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland

New Member

Date Joined Sep 2010
Total Posts : 8
   Posted 9/25/2010 10:29 AM (GMT -6)   
My husband did have some thyroid problems, but he was put on thyroid medication while he was on the treatment. After he was done with the treatment he went off of the thyroid meds and his readings returned to normal. So his was temporary.

The treatment is toxic! My husband has severe neuropathy in his legs, that he never had until treatment. It is worth it to those who have a successful experience, unfortunately my husband was a non-responder. My thoughts are with you


Veteran Member

Date Joined Nov 2009
Total Posts : 3708
   Posted 9/25/2010 3:49 PM (GMT -6)   
I never had any problems that didn't go away once the treatment was done. I've never heard of thyroid issues from interferon/ribavirin therapy. I don't remember seeing any thyroid warnings in the literature, but it has been 6 years since then. There were many other warnings, some were dire, homicidal or suicide tendencies and more.
"No good deed goes unpunished."

Veteran Member

Date Joined Oct 2007
Total Posts : 954
   Posted 9/25/2010 8:08 PM (GMT -6)   
Welcome to the forum Jewelz. My husband had thyroid problems while doing the treatment. He was placed on medication. After treatment he continued to have thyroid problems for about a year after. Finally it retured to normal and he was taken off the medication. He has not had thyroid problems since.

There is always hope!

New Member

Date Joined Sep 2010
Total Posts : 18
   Posted 9/27/2010 1:26 PM (GMT -6)   
hi jewel,

my mom developed thyroid problems after her interferon treatment, and eventually ended up having to have parathyroid surgery, which really wasn't too bad or hard on her.

good luck!
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 2:15 AM (GMT -6)
There are a total of 2,710,910 posts in 298,939 threads.
View Active Threads

Who's Online
This forum has 153502 registered members. Please welcome our newest member, cadsbscxsp.
202 Guest(s), 1 Registered Member(s) are currently online.  Details

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer